Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 201, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 5, 2000, 6:40 PM CDT for Jackson County, Lafayette County, Missouri. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 5, 2000, 6:40 PM CDT (23:40 UTC)
- Expired
- Jul 5, 2000, 7:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
Counties Jackson County, MO, Lafayette County, MO
The radar
The Pleasant Hill radar (KEAX), 31 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 7:30 PM CDT | Thunderstorm Wind 57 E | Mayview, MO | Storm spotters reported downed trees and power lines, and damage to a roof. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 6:00 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -452 J/kg
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 052343 COR SVRMCI MOC095-107-060045- BULLETIN - EAS ACTIVATION REQUESTED...CORRECTION... SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 640 PM CDT WED JUL 5 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN WEST CENTRAL MISSOURI THIS INCLUDES THE CITY OF KANSAS CITY LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI * UNTIL 745 PM CDT * AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 17 MILES NORTH OF DOVER TO 5 MILES NORTHWEST OF INDEPENDENCE...OR FROM 25 MILES SOUTH OF CHILLICOTHE TO 7 MILES EAST OF KANSAS CITY...MOVING SOUTHEAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... INDEPENDENCE AT 650 PM CDT BUCKNER AT 655 PM CDT LEVASY AT 700 PM CDT LEES SUMMIT AT 705 PM CDT LEXINGTON AT 710 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS...AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOURQ REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PLEASANT HILL. 88
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 4:50 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 5, 4:50 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 450 PM CDT WED JUL 5 2000 THUNDERSTORMS AND FLOODING POTENTIAL IN NORTHERN MISSOURI TONIGHT AND IMPENDING HEAT THE CONCERNS. FIRST ROUND OF THUNDERSTORM ACTIVITY OVER NORTHERN CWA LIKELY TO BE FIRST OF SEVERAL TONIGHT. MORE THUNDERSTORMS IN NORTHEASTERN NEBRASKA FIRING AT THIS TIME. STORM STEERING FLOW BRINGS STORMS THAT INITIATE IN EASTERN NEBRASKA INTO NORTHERN FRINGES OF CWA OVERNIGHT. ETA/MESOETA AND AVN SUGGEST FURTHER STORM DEVELOPMENT ASSOCIATED WITH A SOUTHERLY LLJ INTO CENTRAL AND EASTERN NEBRASKA THIS EVENING. THE LOCATION FOR CONVECTIVE INITIATION COMES INTO QUESTION. WITH ONGOING ACTIVITY TO THE NORTH...STORM TRIGGER MAY BE FURTHER SOUTH THAN ETA SUGGESTS. DONT EXPECT THAT STORMS WILL TRACK FURTHER SOUTH THAN MISSOURI RIVER GIVEN THE ESE STORM STEERING CURRENT. FOR NOW WILL BUMP NORTHEASTERN ZONES INTO LIKELY POPS TAPERING TO CHANCE FROM JUST NORTH OF MKC TO BOONVILLE. FLASH FLOOD GUIDANCE FOR MOST OF NORTHERN CWA BETWEEN 1.5 AND 2.0 INCHES FOR A 3 HOUR PERIOD. PER COORDINATION WITH OAX...DMX AND STL WILL ISSUE FFA FOR NORTHERN COUNTIES. IN TxHE EXTENDED...MODELS CONTINUE TO ADVERTISE BUILDING RIDGE. WILL ISSUE SPS HIGHLIGHTING SEVERAL DAYS OF HEAT INDICES IN THE 105 DEGREE RANGE THROUGH THE WEEKEND. .EAX...NONE 18
In the hours before
Special weather statement, Jul 5, 1:00 PM CDT, 5 hours 40 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-061100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT WED JUL 5 2000 FORECAST: THUNDERSTORMS ARE STILL A POSSIBILITY OVER EXTREME NORTHERN MISSOURI THIS AFTERNOON AND TONIGHT. THUNDERSTORMS TRACKING NORTH OF THE IOWA MISSOURI BORDER MAP DIP SOUTHWARD INTO EXTREME NORTHERN MISSOURI THIS AFTERNOON. THEN A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER NORTHEAST NEBRASKA THIS EVENING AND MOVE SOUTHEAST OVERNIGHT. THESE STORMS COULD AFFECT AREAS NORTH OF A ROCKPORT MISSOURI TO MOBERLY MISSOURI LINE. THERE IS A MINOR THREAT THAT SOME OF THE STORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING STRAIGHT LINE WINDS AND LIGHTNING. OTHERWISE...HOT AND HUMID CONDITIONS WILL BE THE MAIN STORY SOUTH OF THIS LINE WITH HEAT INDICES AROUND 100 DEGREES THIS AFTERNOON. NO RELIEF APPEARS TO BE IN SIGHT WITH VERY HOT CONDITIONS PERSISTING INTO THE WEEKEND. DISCUSSION: A WARM FRONT OVER EXTREME NORTHERN MISSOURI WILL CONTINUE TO BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT AND ENHANCEMENT ALONG THE MISSOURI IOWA BORDER THIS AFTERNOON. AS A RIDGE OF HIGH PRESSURE BUILDS INTO THE CENTRAL PLAINS...A CAP PROHIBITING THUNDERSTORM DEVELOPMENT WILL RESULT OVER THE SOUTHERN TWO THIRDS OF THE OUTLOOK AREA. IF ANOTHER THUNDERSTORM COMPLEX DEVELOPS TONIGHT OVER EASTERN NEBRASKA CONDITIONS ARE FAVORABLE FOR IT TO DRIFT INTO NORTHERN MISSOURI. 88
Special weather statement, Jul 5, 5:10 PM CDT, 1 hour 30 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-060300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 510 PM CDT WED JUL 5 2000 ...HOT AND HUMID CONDITIONS EXPECTED FOR THE END OF THIS WEEK AND INTO THE WEEKEND... TEMPERATURES ARE FORECAST TO RISE INTO THE MID 90S BY FRIDAY AND REMAIN HOT THROUGH THE WEEKEND. THIS HEAT COMBINED WITH HIGH HUMIDITY WILL YIELD AFTERNOON HEAT INDICES BETWEEN 105 AND 110 DEGREES. HEAT ADVISORIES MAY BE NEEDED FOR LATE THIS WEEK AND THIS WEEKEND. HEAT ADVISORIES ARE ISSUED WHEN AFTERNOON HEAT INDICES REACH 105 FOR AT LEAST THREE HOURS OR WHEN HEAT INDICES ARE NOT EXPECTED TO DROP BELOW 80 OVERNIGHT.
Local storm report, Jul 5, 5:35 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
535 PM CDT WED JUL 05 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM ALBANY MO WIND DAMAGE
07/05/00 GENTRY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
6-8 INCH DIAMETER TREE
LIMBS DOWN. POWER
LINES/POLES DOWN.
JULYLocal storm report, Jul 5, 6:05 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
605 PM CDT WED JUL 05 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....8COUNTY LOCATION....
0445 PM 3 S NEW HAMPTON MO 60 MPH TSTM GUST
07/05/00 HARRISON REPORTED BY PUBLIC.
4" TREE LIMBS DOWN.Local storm report, Jul 5, 6:28 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
628 PM CDT WED JUL 05 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM HAMILTON MO WIND DAMAGE
07/05/00 CALDWELL REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREES ANDM POWER LINES
DOWN. WIND GUST TO 60
MPH.
JULYThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:01 PM CDT | Severe Thunderstorm Warning | EAX | Mercer | 59 min |
| Jul 5, 3:54 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 66 min |
| Jul 5, 4:10 PM CDT | Severe Thunderstorm Warning | EAX | Worth | 65 min |
| Jul 5, 4:27 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison | 63 min |
| Jul 5, 5:51 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Livingston | 39 min |
| Jul 5, 6:29 PM CDT | Severe Thunderstorm Warning | EAX | Livingston | 31 min |
| Jul 5, 6:33 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Ray | 57 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.